MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number 75743
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: other (code unspecified, describe in h10).(81) - the sample was not returned.Per the user facility, during set-up of the device, it was observed that the volume was low and additional volume was added.About halfway through cpb, a noise was heard, and the venous line was observed to be hanging down and blood spilling onto the floor.The issue with the tubing happened on three previous occasions during set-up of the device.A tie band was placed on the venous line at the site of the dripping connector which stopped the leak.Two of the three cases were completed successfully with only one being cancelled.Per the customer's request, the connection where the disconnection occurred was specified not to be tie banded or bonded during the manufacturing process.Within the terumo cardiovascular kit ifu it it states: "push tubing past the innermost barb and secure with tie-band to prevent disconnection and leaks." the device history record (dhr) was reviewed and no issues were noted related to this complaint.All available information has been placed on file in the quality management for appropriate tracking, trending, and follow-up.Case label gtin: (b)(4).Production identifier: (b)(4).
 
Event or Problem Description
It was reported that during use of the device for a cardiopulmonary bypass (cpb) procedure, there was a venous line disruption that caused an approximate 500-millimeter (ml) loss of blood.The surgical procedure was completed successfully.There was no delay and no adverse consequences to the patient.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key16781824
Report Number1212122-2023-00001
Device Sequence Number6417211
Product Code OEZ
UDI-Device Identifier00699753499850
UDI-Public(01)00699753499850
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number75743
Device Lot Number237101541
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2023
Initial Report FDA Received Date04/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown